I hope you can understand this as itype faster than i think. went to ent yesterday. i was treated for vocal cord cancer 6 weeks rad and 6 weeks chemo
back in aug..he didnt see anything in nov now it is a nodual appearence to the cord its self.there was marked edema the right arytenoid.. Hhe hsa moved up my pet scan a month so now im paniciking. i still smoke which i know i shouldnt.Im having ear aches on that side please help
There can be expected changes on the appearance of the vocal cords after treatment with radiation. This is the reason why the scan would be helpful.
Its hard to say what is the estimated success rate of the treatment you received since you made no mention of the extent of disease such as neck node involvement, etc.
The earaches likewise may be due to the treatment as well, perhaps its best you have them investigated as well while you're waiting for the scan.
If you had a stage 1 cancer, then you are a candidate for cure. It is pretty unlikely that the swelling found is recurrent cancer, it is more likely that it is changes associated with treatment. Continue your follow-ups and stay positive.
IM SO AFRAID IT IS back and will show up some where else. like lungs or bones or any where. i think it was only on my right vocal cord had pet just before i started tx with rad and chemo. think it was localized. my ent said he doesnt want to scare me just wants to make sure to rule out reccurence
Most cancers of the head and neck tend to recur locally, or around the area in which they presented the first time round.
It is common to have areas that scar and thicken mimicking a new tumor with radiation treatment.
The ear symptoms are a bit difficult to answer without knowing the precise fields that were used. The fields indicate the areas where radiation was delivered. You would have a vague idea of its extent if there were skin changes around the area of you ears.
Chemotherapy could also affect the ears - presenting with decreased acuity of hearing and ringing in the ears. This is cumulative however, and the doses given for cancers similar to yours are pretty small.
Best to discuss things with your doctor to make a plan of what things to do next to investigate. Stay positive, the treatment for small cancers like yours is aimed at cure - there is a good chance that you've achieved that.
THANK YOU for the advise i relly need t o stop smoking . i know that doesnt help.every little pain scares me.the ent said it could be deferred ear pain. what is a nodular apperance on a vocal cord the same one the cancer was in. the right one i beleve.and it was somewhat restricted. and there was marked edema. im so scared.he said also it wasnt ulcerated please help
The appearance of the nodule on the same site as the original cancer is expected because the delivered dose of radiation over this area is highest - hence there would be marked swelling (edema) and scarring. If the area is ulcerated - it may imply the presence of cancer but this is still not specific for it. But put all together - there is still not any compelling evidence that the cancer has returned.
The appearance on the scan will help thresh out things. IF it comes out negative the area will likely be observed - if the scan shows positive findings - a biopsy over the nodule may be performed to get the final verdict.
I think the ENT meant referred rather than deferred pain. This means that a nerve that is shared by the ear and areas radiated would be producting pain. You could inquire about taking pain medications for nerve pain. As the areas of previous radiation continue healing - this pain should slowly go away.
Unfortunately, at the present time - there is this uncertainty that you have to live with. I know its so easy to say that so many things in the world are uncertain and yet we have to carry on somehow. Try to get back to the things that you like doing, that you look forward to during the day.
THANK you for your help now my left side of my throat hurts a little i went to dr today for a sinus infect said my throat was red will that make the side hurt. he said there my fluid behind my ear drum. i m just panicink again
When I mentioned prolonged effect of radiation - I was referring to the original tumor.
Its hard to say how long a certain toxicity will play out:
One of the most common toxicities of radiation on the head and neck is dryness of the throat - and hence patients complain of problems swallowing. Most patients would be able to regain function after 4 to 8 months, unfortunately - some patients never regain functionality of salivary glands. The delay is more a function of the capability of the glands to recover more that a persistent effect of the radiation.
If the stiffness of the neck is associated with hardness of the skin - if the neck is not flexed regularly - there is a tendency for the area to stiffen, this is the same reaction that occurs in burns - and hence is associated with an immediate effect of radiation not a protracted one as I had previously mentioned. However, while the effect is immediate - it could persist because of the faulty healing of the skin.
It would be good if there is a rehabilitation facility available to you to address these consequences of treatment and guide you along. It would be important to maintain function by doing some exercises if the stiffness is a function of hardness on the skin.
im going back to ent mon . im having a lot of head aches specially at nite, went to gp sisus infection and bronchits.and my neck is stiff at times. am taking antibotics.i also have ms so im double scared .so afraid it is back
.chest eray in dec was ok. when i smoke it sometimes burns . hope we got ahead of this they say we did
i hope you can answer some //? . now after this long of time after rad and chemo just today my throat starting like having some small spasms.and it burns a little.i still smoke am trying to stop. that nodule on my vocal cord i hope is from rad..my pet is the14th of feb.do you think i waited to long to stop smoking/?swallowing is ok some times i tend to lose my voice is that normal everyone says it sounds good compared to what it was in case you dont rember i had scc on just my right vocal cord.i hope it hasnt moved please help i really need to talk to someone
I'm not sure if I'm interpreting your post adequately.
sisus = sinus infection?
ms = multiple sclerosis?
I think you should remove the smoking as soon as you can - as this may be interfering with the other problems. IF you have problems with the sinuses - smoking will have some share of the damage. I wouldn't be surprised if a lot of your symptoms improve after quitting. Maybe you should look into a program for this specific purpose. I hope there are quitting clinics readily available in your area.
The PET will help distinguish if the nodule is likely malignant or not. It would be hard to say the same for the voice changes - after the radiation, some patient's do experience changes in the voice quality with the treatment also...
im having a lott of burning in my throat..also have acid reflux.this is proably a stupoid ?.
in rad for the right vocal cord do i have like a square box over my adams apple did they treat both sides.i m scared bec now my left side is hurting to is it common to have thraot spasms this far out .seem to be worse in the morning.im so afaid it is gong to move to my lungs or my brain or bones or the other vocal cord it was clean the14th of jan
gettting relly scared about this pet scan hope it is just from radition.imm so afraid of the cancer moving im almost 6 mos out
i now snore and i didnt before all this
you cant be raditated2
times is that right my vocal cord has a nodular apperence
went to dr to check a lump i thought was therr
left cord was still clean
is there a easy way to stop smoking
i say now after this pet scan . then there will be something else
do you think ive stopped soon enough even if tommorrow
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.